Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CD4 Lymphocytopenia & HIV-
May 11, 1998

I am a 41yo male and my T-cell count keeps dropping with no known cause. It has dropped from 278 to 118 in the past 3 months. I have been tested several times for HIV 1 & 2 and negative. My viral load is undetectable. My physician has tested me for many different viruses, including EB and CMV, but all of my blood work is normal except for my T-cell count and a low testostorne level. I will be having a bone marrow biopsy this week, just to be sure before he says that the lymphocytopenia is idiopathic.

My main problem is the fatique. There are some days when I find it difficult to sit up. There are other days when I start out OK (never fell great,) and then around 1 or 2pm, I totally crash, and regain some steam around 6 or 7pm. My sleep pattern seem normal.

I am taking 100mg of DHEA, bacrim, septra, zylert and using the 6mg testoderm patches. The fatique seemed to lighten a little for a couple of weeks, but now it seems to be the same as before the medications. I have taken 80mg/day of Prozac in the past, which also did not seem to have an effect on the fatique, just my mood. I had a B12 and B complex shot 2 days ago. Again, it gave me a little pick-me-up but the fatique is back today. My Dr. says the next step is to try IV gamma-globulin. Are there any medications such as Ritalin or Cylert which might give me some releive?

Thanks for your time,

Kevin

Response from Mr. Molaghan

Hello Kevin

It sounds like you're receiving an appropriate medical evaluation, for a complicated medical problem. It's puzzling to have all of these abnormal laboratory values in the absence of HIV, but there are other immunologic diseases that might be causing your symptoms, and it sounds like your doctor is evaluating you thoroughly. Is there evidence of anemia? Certainly, Septra can cause both anemia and neutropenia. If you are anemic, then that could be an additional source of fatigue. Ritalin has been used successfully in some patients with advanced HIV disease, when no other source of fatigue treatment can be identified. Ritalin is a stimulant, and should be used cautiously under the supervision of a physician and/ or psychiatrist, especially if you are being treated for depression. Good luck. I hope you feel better.

.


Previous
Fatigue/Depression
Next
HIV AND THYROID

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement